3rd child succumbs at GPHC after receiving injection prior to chemotherapy

0

…doctors transferred to another ward

After six-year-old Sharezer Mendonca received an injection before starting chemotherapy which left her battling for her life at the Georgetown Public Hospital, her family said that she died on Thursday.

Mendonca was placed in the Intensive Care Unit (ICU) at the Public Hospital after she became unresponsive having been administered an injection prior to her chemotherapy sessions.

Six-year-old Sharezer Mendonca

Her father, Michael Mendonca told INews earlier today that his daughter was admitted to the ICU after being placed in the paediatric ward for a few hours. He noted that after receiving the injection, her face became swollen, but relatives were not allowed to touch her.

During the same period, which Mendonca was admitted, three-year-old Roshnie Seegobin also visited the medical institution for chemotherapy but after returning home, her condition deteriorated. She was diagnosed with leukaemia.

Seegobin’s mother, Pranita Harripaul explained that her daughter woke up the following day and complained that her feet were aching. A few moments after, she was unresponsive and she was later taken to GPHC where she was admitted. Doctors on duty then informed that she was in need of saline to dilute the medication, which would take at least one week.

“Normally, when she would take the medication, she would be a normal kid. We went for a check-up and her labs and blood count were okay and they told us to come for treatment on January 4.

She was normal until the Saturday when she woke up and then she told me that she couldn’t walk. She said her foot was hurting,” Harripaul said. She added, “We put her on the bed and she was not responsive to us. I took her to the hospital.”

After her daughter’s condition deteriorated further, Harripaul reportedly questioned this occurrence. The response she received was that her child was injected to her spine, which affected the functioning of her nervous system. Seegobin died at the hospital shortly after.

“On Sunday, she couldn’t sit up and balance her neck, so I keep asking ‘why is my child like this’. They didn’t respond to me and said it was the side effect of the medication. I later heard that they inject her on her spine which affect her whole nervous system,” said the aggrieved mother.

This publication understands that another child, Corwin Edwards, also passed away during this period after undergoing similar treatment.

In response to these alarming incidents, the Georgetown Public Hospital Corporation (GPHC) indicated that an investigation was launched earlier in the week to discover why there was an ‘adverse’ reaction to the medication provided. According to the institution, usage of the medication was stopped.

“The administration of the GPHC is aware of this situation and has launched an investigation to determine the reason for the adverse reaction to the medication.

That investigation involves the interviewing of all medical persons directly involved, along with an assessment of the medication administered.    Further, the usage of that medication has been discontinued,” the Hospital said in a statement. The doctors at the centre of the investigation have since been transferred to another ward.

LEAVE A REPLY

This site uses Akismet to reduce spam. Learn how your comment data is processed.